Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Delay in period. Have norithiserone. Can it be induced another time?

Hello, I have norithiserone for a one-off delay of period to avoid my holiday. I was going to start it 3 days prior to my period (today), but it has started early today. My holiday is in one month from now. Is it possible to take norithiserone during the next month to induce my next period earlier do it has finished before I go on holiday? If possible I would prefer to do this than to delay my next period by taking norithiserone whilst I m away. Thanks.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Nornal menstural cycle can be postponed if it is really required Anita & it it should not be attempted very often. Because the drug norethisterone is a female hormone progesterone. It is a synthetic progestin with weak androgenic & estrogenic action. Progesterone results in secretary changes in uterus & leads to withdrawal bleeding and this property is utilised therapeutically to induce breakthrough bleeding or period. Progesterone preparation Norehisterone is given as 5mg tab twice daily given three days before the expected period & continued as long as required. Period starts within 2 to 3 days of stopping the tab. Mensturation occurs due to sudden fall in progesterone level resulting in breakthrough bleeding. But in reproductive age groups, if this is practised freequently progesterone can disrupt the menstural cycles & can sometimes lead to ammenorrhea (complete arrest of menstural cycle). Though rare with oral preparations & only freequent with injectable preparation this side effect should be remembered if you are planning for future pregnancy.
To prepone your next period take Norethisterone 5mg twice a day exactly from the 23th day (from the 1st day of your period) for three days. Good luck & happy holidays Anita.
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor